1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Headaches after Hypos

Discussion in 'Type 2 Diabetes' started by JIMDOG1, May 3, 2013.

  1. JIMDOG1

    JIMDOG1 · Well-Known Member

    Messages:
    92
    Likes Received:
    0
    Trophy Points:
    26
    Hi all

    Had a couple of Hypos the last couple of days and each time after had headaches and feeling sick is this normal I've had Hypos in past when I was on nova rapid but never felt like this I'm 3x metformin 2x glic and 12 and 14 units of insulatard

    Sent from the Diabetes Forum App
     
  2. SewK8

    SewK8 · Well-Known Member

    Messages:
    115
    Likes Received:
    0
    Trophy Points:
    36
    Hello

    I always have a killing headache after my sugars go low. not sure why but the DSN told me it was to do with a sugar rush! I don't think that's why, but will go with it for a while till any other reason shows!

    Kat
     
  3. JIMDOG1

    JIMDOG1 · Well-Known Member

    Messages:
    92
    Likes Received:
    0
    Trophy Points:
    26
    Hi

    Could be I had quart of 500ml coke when I found I was that low and bit shakey 3.1 bs back to 6.5 after 15min just the headache and nausea is new to me after hypo

    Hour n half test after 11.1 and my fingers are getting sore with testing every 2 hours :sad:

    Sent from the Diabetes Forum App
     
  4. JIMDOG1

    JIMDOG1 · Well-Known Member

    Messages:
    92
    Likes Received:
    0
    Trophy Points:
    26
    Just can't get it right today 6.1 at 2 had lunch wholegrain sandwich with chease plus tomatoes and metformin tab bs dropped to 4.4 5min ago stopped driving had cadbury bar ahhh

    Sent from the Diabetes Forum App
     
  5. janewton

    janewton Type 1 · Newbie

    Messages:
    1
    Likes Received:
    0
    Trophy Points:
    21
    I have suffered with both headaches and feeling cold after severe lows over the years.

    Sent from the Diabetes Forum App
     
  6. JIMDOG1

    JIMDOG1 · Well-Known Member

    Messages:
    92
    Likes Received:
    0
    Trophy Points:
    26
    cheers jane

    might be cause of my headache and nausea and bit sick today still feeling woozy bs as of 4pm 5.9 s :( just tired of it all
     
  7. flicc90

    flicc90 Type 1 · Member

    Messages:
    23
    Likes Received:
    0
    Trophy Points:
    21
    Don't worry I get horrible headaches nearly on the verge of migraines after hypos.
    Also get very cold. Only thing that iv find that helps it is a nap afterwards

    Sent from the Diabetes Forum App
     
  8. JIMDOG1

    JIMDOG1 · Well-Known Member

    Messages:
    92
    Likes Received:
    0
    Trophy Points:
    26
    Thanks flicc90
    Had 2hour nap tonight lot clearer head and body dos not feel woozy quite awake just getting me down a bit becomes bit of struggle during day as I work in construction and I've had to spend extra night away from home as I did not feel safe to drive 2 hours so missed being with my boy tonight

    Sent from the Diabetes Forum App
     
  9. anna29

    anna29 Type 2 · Well-Known Member
    Retired Moderator

    Messages:
    4,789
    Likes Received:
    3,131
    Trophy Points:
    178
    Hello Jim .

    Yes I have had real lathargic tiredness accompanied with a headache .
    After a heavy or severe hypo .
    The hypo can knock the stuffing out of me occasionally :(
    Thankfully it hasnt happened 'often' ...

    Always go freezing cold and need a rest in a cosy warm bed afterwards .
    Headache can sometimes linger needing painrelief to help me sleep too .

    Hope this can help .

    Anna.
     
  10. JIMDOG1

    JIMDOG1 · Well-Known Member

    Messages:
    92
    Likes Received:
    0
    Trophy Points:
    26
    Hello Anna

    Thanks for sharing yes it seems I have this new symptoms just feels a bit different to when I was on novarapid insulin as I used to get Hypos of that but after hypo I used to bounce back pretty quickly clear head and body but after 3 Hypos on Friday on insulatard my body was just so run down and sick and the pain in my head but I've cut back my units now just 12 units at night and only 1 low bs today with slight background headache so feeling my mojo back and very happy to have my boy in my arms

    Sent from the Diabetes Forum App
     
  11. nibbyp

    nibbyp Type 1 · Newbie

    Messages:
    4
    Likes Received:
    0
    Trophy Points:
    21
    i suffer bad with headaches after having crashed during the night I wake up with banging headaches and high bms wipes me out for the rest of the day :(
     
  12. lexilox

    lexilox · Active Member

    Messages:
    32
    Likes Received:
    0
    Trophy Points:
    26
    Cutting down the insulatard sounds like its needed to me. I am told that more than two hypos a week is too many and means my insulin is too high. Losing weight increases insulin sensitivity so I find my insulin requirement drops of I've shed a few lbs. I get a horrid headache if I wake up low or at times when i go low and can't get my BG back up quickly. It only goes away if I go for a nap but I worry about going low again in my sleep. Its a battle. I keep hoping one day a cure will come but it's been over twenty years now...! Hard to keep in target without having hypos.
     
  13. JIMDOG1

    JIMDOG1 · Well-Known Member

    Messages:
    92
    Likes Received:
    0
    Trophy Points:
    26
    I cut my insulatard down now to 12 units a night not 16 split dose and doing that its settled down fairly well no serious headaches but been bit stressed out with work this week and hospital app for flexible thingy shoved were sun don't shine so my general feelings been down bp was very high too today aswell so feeling very shakey and tired :?

    Sent from the Diabetes Forum App
     
  14. LittleWolf

    LittleWolf · Well-Known Member

    Messages:
    677
    Likes Received:
    18
    Trophy Points:
    38
    Noticed I had a headache and feeling impaired drinking cider when I do not ever feel drunk... Meter said 'Lo' 0_0

    Jelly babies fixed it


    Sent from the Diabetes Forum App
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook